Hail, Miami
- When
- March 3, 4:52 PM CST
- Where
- Miami County, 4 mi NE of Paola
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.600, -94.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 3, 3:03 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 303 PM CST THU MAR 3 2005 .DISCUSSION... SCATTERED SHOWERS HAVE DEVELOPED THIS AFTERNOON IN EAST CENTRAL KS AS THE SHRTWV NEARS THE AREA. THESE SHOULD CONTINUE TO MOVE SOUTHEAST AND CONTINUE UNTIL SUNSET OR SO WHEN DAYTIME HEATING REDUCES INSTABILITY. AREAS WITH ISOLATED THUNDERSTORM POTENTIAL SHOULD BE MAINLY ALONG AND SOUTH OF THE MISSOURI RIVER. AFTER THE WAVE PASSES...FRIDAY SHOULD SHOW UP WITH GOOD WAA. HAVE RAISED TEMPS FROM GOING FCST MAINLY BECAUSE THE WARMING WE SAW TODAY WAS A COUPLE OF DEG HIGHER THAN ANTICIPATED. SHOULD SEE QUITE A BIT OF SUNSHINE AND HAVE LOWERED SKY COVER IN GRIDS. SURFACE HIGH INTRUDES BY SATURDAY BRINGING DOWN A COOLER AIRMASS. THIS AIRMASS IS DRY...HOWEVER...SO SUN ANGLE AND MIXING SHOULD PUT US NOT THAT FAR AWAY FROM TODAYS TEMPS. HAVE RAISED TEMPS FOR BOTH SAT AND SUN. IT WILL BE A WILD RIDE THROUGH NEXT WEEK AS WARM AND COLD AIR VIE FOR CONTROL OF THE WEATHER ACROSS EASTERN KANSAS AND THE NORTHERN HALF OF MISSOURI. WEATHER ACROSS KANSAS AND MISSOURI WILL BE DICTATED BY THE INTERACTION OF MANY DIFFERENT FEATURES. THE NORTHWEST FLOW INDUCED ACROSS THE REGION BY THE WEST COAST RIDGE/EAST CONUS TROUGH WILL HAVE MULTIPLE SHORTWAVES RACING THROUGH IT...HELPING THE TROUGH RETROGRADE WEST EARLY NEXT WEEK. MEANWHILE...FARTHER WEST...A CUTOFF LOW IS PROGGED TO BURY ITSELF UNDER THE WEST COAST RIDGE THIS WEEKEND...WHICH SHOULD HELP WITH WARM AIR ADVECTION ACROSS THE AREA SUNDAY. THE GENERAL CONSENSUS AMONG THE MIDRANGE MODELS IS FAIRLY GOOD ON THESE LARGE SCALE FEATURES THROUGH THE WEEKEND AND EARLY NEXT WEEK. THE DIFFERENCES ARE IN THE DETAILS...HOW THE SHORTWAVES WILL INFLUENCE THE WEATHER ACROSS THE MID SECTION OF THE NATION...AND HOW THE LOW WILL INTERACT WITH THE TROUGH AS IT EJECTS OUT OF THE SOUTHWEST. WARM AIR ADVECTION SPREADS ACROSS MISSOURI BY THE TAIL END OF THE WEEKEND. THIS IS AHEAD OF A POTENT SHORTWAVE. OF COURSE BY MONDAY THIS WAVE WILL BE PUSHING THROUGH THE CWA DRAGGING A COLD FRONT WITH IT. GFS HAS BACKED OFF ON ITS POPS MONDAY AS IT NO LONGER PHASES THE CUTOFF LOW WITH THIS WAVE. THIS KEEPS THE BULK OF THE ACTIVITY ACROSS THE GREAT LAKES AND OHIO RIVER VALLEY UNTIL THE ATTENDANT COLD FRONT GETS SOUTH OF THE CWA...AND MEETS UP WITH GULF MOISTURE. THE ECMWF LOOKS TO AGREE WITH THIS IDEA. THE GFSS STINGINESS WITH POPS MONDAY LOOKS DUE TO THE LACK OF DEEP LAYER MOISTURE ACROSS THE LOWER MISSOURI RIVER VALLEY. NOT SURE I AGREE WITH THIS AS THE WARM AIR ADVECTION FROM SUNDAY COULD ADVECT IN PLENTY OF MOISTURE. AS A COMPROMISE...I HAVE LEFT CHANCE (30%) POPS IN FOR MONDAY ALONG THE EASTERN 2/3RDS OF THE CWA. OTHERWISE... TEMPERATURES WILL EDGE BACK DOWN STARTING WITH MONDAYS WEAK FRONT. AS THE TROUGH RETROGRADE WEST NEXT WEEK TEMPERATURES SHOULD DROP TO OR BELOW NORMAL BY WEDNESDAY AS A SECOND SHORTWAVE DIVES INTO THE NORTHWEST FLOW. WHILE I HAVE PENCILED IN SOME SLIGHT CHANCE (20%) POPS FOR WEDNESDAYS WAVE...MOISTURE COULD BE A PROBLEM AS THERE WILL BE NO RETURN FLOW AHEAD OF THIS SYSTEM...WHICH WOULD ALLOW DEWPOINTS TO REBOUND. LVQ/CUTTER && .PREV DISCUSSION... 310 AM... NORTHWEST FLOW PATTERN ALOFT WILL CONTINUE TO GUIDE FAST MOVING SHORTWAVES THROUGH THE DAKOTAS AND CENTRAL U.S INTO EARLY NEXT WEEK. ASSOCIATED COLD FRONTS WILL PASS THROUGH ABOUT EVERY OTHER DAY WITH RAPID WARM UPS IN BETWEEN SYSTEMS. SO GET READY FOR A ROLLERCOASTER RIDE VIA TEMPERATURES OVER THE NEXT 4 OR 5 DAYS. COMPACT VORTICITY CENTER/SHORTWAVE NOTED OVER NORTHWEST SD ON SATELLITE IMAGERY IS GENERATING AN AREA OF MID CLOUDS. A WEAK AREA OF LOW PRESSURE WILL DEEPEN A BIT OVER NORTHEAST KS THIS AFTERNOON IN RESPONSE TO THIS FEATURE. A WEAK WARM FRONT WILL EXTEND EASTWARD FROM THE LOW. ALTHOUGH DEEP MOISTURE WILL BE LACKING SOUTHERLY FLOW SOUTH OF THE BOUNDARY WILL DRAW IN MID 40 DEWPOINTS INTO WEST CENTRAL MO SOUTH OF THE FRONT BY AFTERNOON. STEEP LAPSE RATES IN THE 850-500MB LEVEL COMBINED WITH THE COLD AIR ALOFT AND MARGINAL MOISTURE IS PROGGED TO YIELD CAPES IN EXCESS OF 1000 J/KG AND LIFTED INDICES OF -4 TO -6 SOUTH OF THE FRONT BY LATE AFTERNOON. PROGGED SOUNDINGS SHOW INVERTED V SIGNATURE OVER EAST CENTRAL KS/WEST CENTRAL MO BY LATE AFTERNOON. AS UPSTREAM SHORTWAVE INTERACTS WITH THIS ELEVATED INSTABILITY THE POTENTIAL EXISTS FOR HIGH BASED CONVECTION WHICH COULD GENERATE STRONG WINDS AND SMALL HAIL. THUS HAVE BUMPED UP POPS OVER FAR SOUTHERN COUNTIES TO CHANCE CATEGORY FROM LATE AFTERNOON THROUGH MID EVENING. NORTHWEST BOUNDARY LAYER FLOW WILL DRAW IN COLD AIR ADVECTION FOR SATURDAY BUT HIGH TEMPERATURES WILL LIKELY STILL END UP CLOSE TO NORMAL FOR THIS TIME OF YEAR. HAVE INCREASED HIGH TEMPERATURES SIGNIFICANTLY ON SUNDAY AS DEEP WESTERLY FLOW WILL RESULT IN DOWNSLOPE CONDITIONS POSSIBLY REACHING AS FAR EAST AS WESTERN CWA. ETA/GFS PROG 850MB TEMPERATURES AS WARM AS FRIDAY. MODELS NOW FASTER WITH NEXT SHORTWAVE WHICH APPEARS COULD REACH NORTHERN MO BETWEEN 06Z-12Z MONDAY. ADDED SLIGHT CHANCE FOR RAIN LATE SUNDAY NIGHT. HAVE KEPT CHANCE POPS IN FOR ALL DAY MONDAY BUT APPEARS NEXT SHIFT WILL BE ABLE TO START TO ELIMINATE NORTHERN MO FROM PRECIPITATION CHANCES BY MONDAY AFTERNOON. HAVE BUMPED UP TUESDAY HIGH TEMPERATURES BY 5 TO 8 DEGREES AS WESTERLY FLOW IN THE BOUNDARY LAYER IS PROGGED TO REASSERT ITSELF. NOT AS CONFIDENT THAT THIS WESTERLY FLOW AND RESULTING STRONG WARMING AT 850MB WILL BE AS STRONG AS FRIDAY AND SUNDAY. WILL TREND TO WARMER TEMPERATURES FOR TUESDAY BUT NOT GET TOO CRAZY WITH THE WARMING JUST YET. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 PM CST THU MAR 3 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041200- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG AND SOUTH OF INTERSTATE 70. THESE THUNDERSTORMS ARE A RESULT OF AN UPPER LEVEL DISTURBANCE TRACKING SOUTHEAST FROM NEBRASKA AND INTERACTING WITH AN UNSTABLE AIRMASS NEAR A WARM FRONT STRETCHING FROM EAST CENTRAL KANSAS INTO EAST CENTRAL MISSOURI. THUNDERSTORMS WILL BE POSSIBLE UNTIL 9 PM. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY...HOWEVER CONDITIONS WILL BE FAVORABLE FOR STRONG WIND GUSTS AND POSSIBLY SMALL HAIL WITH THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. STOFLET
The Pleasant Hill radar (KEAX), 53 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438042.